Heavy Rain, Nassau
- When
- August 13, 5:00 AM EST to 5:00 PM EST
- Where
- Nassau County, Hedges
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
42 inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Spotter reported a 12 hour rainfall total of 2.42 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 13, 3:15 AM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 AM EDT FRI AUG 13 2004
...ALL EYES ARE ON CHARLEY...
.UPDATE...GIVEN SLOWER FORECAST TRACK OF CHARLEY...WILL EXTEND FLOOD
WATCH THROUGH 6 PM SATURDAY.
&&
CURRENTLY...TROPICAL DEPRESSION BONNIE WAS APPROACHING NORTH CAROLINA
WITH EYE OF HURRICANE CHARLEY RETURNING TO THE OPEN WATERS. A QUASI-
STATIONARY FRONTAL BOUNDARY STRETCHED ALONG THE MIDDLE ATLANTIC
STATES TO A SURFACE LOW OVER NORTH GEORGIA...WITH A COLD FRONT
TAILING SOUTH ACROSS THE FLORIDA PANHANDLE AND INTO THE GULF OF
MEXICO. A DEEP COLUMN SHEAR AXIS EXISTS FROM THE GEORGIA COASTAL
WATERS TOWARDS APALACHEE BAY. A LARGE CLUSTER OF SHOWERS AND EMBEDDED
THUNDERSTORMS WERE NOTED IN THE APALACHEE BAY EXTENDING NORTHEAST
INTO GILCHRIST AND SUWANNEE COUNTIES.
.SHORT TERM...SHOWERS AND STORMS TO INCREASE IN COVERAGE TODAY...
EVEN BEFORE NORTHERN FRINGES OF CHARLEY APPROACHES THE AREA DUE TO
INTERACTION OF SHEAR AXIS...STALLING FRONTAL BOUNDARY AND DAYTIME
HEATING. CHARLEY IS FORECAST TO MAKE LANDFALL IN THE TAMPA BAY AREA
AS A MAJOR HURRICANE THIS EVENING...THEN TRACK NORTH-NORTHEAST OVER
THE FLORIDA PANHANDLE...WITH TROPICAL STORM TO POSSIBLY HURRICANE
FORCE WINDS AFFECTING MUCH OF JAX CWA DURING THE OVERNIGHT HOURS.
CHARLEY IS THEN FORECAST TO MOVE NORTH OF LOCAL CWA SATURDAY MORNING
WITH CONDITIONS QUICKLY IMPROVING FROM THE SOUTH...ALTHOUGH A QUASI-
STATIONARY FRONTAL BOUNDARY ACROSS THE CWA THROUGH SUNDAY WILL BRING
A CHANCE OF SHOWERS AND AFTERNOON THUNDERSTORMS.
WILL UPGRADE TROPICAL STORM WATCH TO TROPICAL STORM WARNING FOR ALL
COASTAL COUNTIES. A HURRICANE WIND WATCH EXISTS FOR FOLLOWING
COUNTIES OF NORTHEAST FLORIDA...GILCHRIST...ALACHUA...MARION...
PUTNAM...CLAY...BRADFORD...UNION...BAKER. TROPICAL STORM WIND WATCH
FOR INTERIOR SOUTHEAST GEORGIA COUNTIES AND FOR COLUMBIA...
HAMILTON AND SUWANNEE COUNTIES OF NORTHEAST FLORIDA.
&&
.LONG TERM (MON THRU THU)...OLD FRONTAL BOUNDARY WILL HOLD OVER THE
AREA...BECOMING DIFFUSE ON TUESDAY AS SUBTROPICAL BELT ESTABLISHES
OVER THE AREA. AS ADVERTISED...AFTN/EVNG CONVECTION WILL REIGN.
&&
.MARINE...REGIONAL OBS SHOW SOUTHERLY WINDS WITH SPEEDS OF 15 TO 20
KNOTS. SEAS WERE MAINLY 3 TO 5 FEET. TROPICAL DEPRESSION BONNIE
LOCATED OVER THE CAROLINA COAST CONTINUES TO MOVE NORTHEAST WITH EYE
OF HURRICANE CHARLEY BEGINNING TO MOVE BACK OVER THE OPEN WATERS.
TROPICAL STORM WARNING WILL BE ISSUED EARLY THIS MORNING FOR
THE LOCAL WATERS. CONDITIONS TO RAPIDLY DETERIORATE LATER THIS
AFTERNOON AS CHARLEY APPROACHES TAMPA BAY AREA...MAKING LANDFALL THIS
EVENING...WITH EASTERLY WINDS RAPIDLY INCREASING OVER THE LOCAL
WATERS. CHARLEY IS THEN FORECAST TO RAPIDLY TRACK NORTH-NORTHEAST
OVER THE FLORIDA PENINSULA...REACHING SOUTHEAST GEORGIA EARLY
SATURDAY MORNING. CONDITIONS WILL GRADUALLY SETTLE DOWN SATURDAY WITH
SCA CONDITIONS ENDING LATE SATURDAY NIGHT/SUNDAY. WILL INCLUDE HIGH
RISK OF RIP CURRENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 69 86 68 / 70 70 60 20
SSI 84 75 85 74 / 80 90 70 30
JAX 85 73 87 71 / 80 90 60 30
SGJ 85 75 86 73 / 80 90 60 40
GNV 86 71 86 69 / 80 90 50 30
OCF 86 72 86 70 / 80 90 50 30
&&
FL...TROPICAL STORM WARNING FERNANDINA BCH TO FLAGLER BCH OUT
60NM INCLUDING NASSAU...DUVAL...ST JOHNS...FLAGLER COUNTIES.
INLAND HURRICANE WIND WATCH ALACHUA...MARION...GILCHRIST...
PUTNAM...CLAY...BAKER...BRADFORD AND UNION COUNTIES.
INLAND TROPICAL STORM WIND WATCH HAMILTON...SUWANNEE AND
COLUMBIA COUNTIES.
FLOOD WATCH ENTIRE AREA THROUGH 6PM SATURDAY.
GA...TROPICAL STORM WARNING ALTAMAHA SOUND TO FERNANDINA BCH OUT 60NM
INCLUDING CAMDEN AND GLYNN COUNTIES.
INLAND TROPICAL STORM WIND WATCH FOR ALL OF THE INLAND AREAS.
FLOOD WATCH ENTIRE AREA THROUGH 6PM SATURDAY.
&&
ECZ/MZ/PWHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT THU AUG 12 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-130100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 230 PM EDT THU AUG 12 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...TORNADO WATCH UNTIL 9 PM FOR ENTIRE AREA... ...FLOOD WATCH UNTIL 6 AM SATURDAY FOR ENTIRE AREA... ...WIND ADVISORY THIS AFTERNOON AND EVENING FOR PORTIONS OF INTERIOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... ...A MODERATE RISK OF RIP CURRENTS THIS AFTERNOON... TROPICAL STORM BONNIE HAS MOVED INLAND OVER THE FLORIDA PANHANDLE. THE INFLUX OF MOISTURE ON THE EAST SIDE OF BONNIE WILL MERGE WITH AN APPROACHING FRONTAL BOUNDARY ACROSS THE SOUTHEAST REGION. THE MERGE OF THESE TWO FEATURES WILL PRODUCE A PERIOD OF HEAVY RAINFALL ACROSS THE FORECAST AREA. IN ADDITION WINDY CONDITIONS WILL LIKELY DEVELOP ACROSS THE SUWANNEE RIVER VALLEY REGION OF NORTH FLORIDA AND PORTIONS OF INTERIOR SOUTHEAST GEORGIA AS BONNIE TRACKS NORTHEAST AND MOVES FURTHER INLAND. STRONG ROTATION WITHIN THE LOWER LEVELS OF THE ATMOSPHERE WILL RESULT IN STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES POSSIBLE. INCREASED SOUTHERLY WINDS WILL ENHANCE THE RIP CURRENT RISK. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAMAGING WINDS POSSIBLE ACROSS PORTIONS OF THE AREA LATE FRIDAY AFTERNOON AND FRIDAY NIGHT... ...HIGH RISK OF RIP CURRENTS FRIDAY... HURRICANE CHARLEY IS FORECAST TO MOVE ASHORE THE WEST FLORIDA PENINSULA NEAR TAMPA BAY FRIDAY EVENING...WITH A GRADUAL WEAKENING AS IT TRACKS NORTHEAST ACROSS CENTRAL FLORIDA...REACHING NORTHEAST FLORIDA FRIDAY NIGHT. HURRICANE FORCE WINDS WILL BE POSSIBLE ACROSS PORTIONS OF NORTHEAST FLORIDA. CHARLEY IS THEN FORECAST TO ACCELERATE TOWARDS THE NORTHEAST AS IT TRACKS ACROSS THE COASTAL SOUTHEAST GEORGIA FRIDAY NIGHT. IT MUST BE REMEMBERED THAT ERRORS ASSOCIATED WITH THIS FORECAST CAN BE AS MUCH AS 300 MILES. WHILE THE STORMS LOCAL IMPACTS ARE UNCERTAIN AND WILL BE HIGHLY DEPENDANT UPON ITS EXACT TRACK...AT THIS TIME...IT WOULD BE PRUDENT FOR LOCAL INTERESTS OF NORTHEAST FLORIDA AND COASTAL SOUTHEAST GEORGIA TO TAKE REASONABLE PRECAUTIONS SHOULD WATCHES OR WARNINGS BECOME NECESSARY. SOME SUGGESTED ACTIONS... HEED THE ADVICE OF YOUR LOCAL EMERGENCY MANAGEMENT AGENCY. REVIEW YOUR FAMILYS HURRICANE PLAN. ENSURE YOUR HURRICANE KIT IS WELL STOCKED AND UP TO DATE. REVIEW THE WORKING CONDITION OF EMERGENCY EQUIPMENT...SUCH AS FLASHLIGHTS AND BATTERY POWERED RADIOS. MARINE INTERESTS MAY WISH TO TAKE PRECAUTIONS AT THIS TIME... ESPECIALLY IF YOU WILL BE AWAY FROM YOUR BOAT. AS THE STORM APPROACHES THE REGION...HIGH TIDES...HEAVY SURF...RIP CURRENTS AND LARGE BREAKERS AT INLETS MAY DEVELOP WELL AHEAD OF THE STORM. BEACH-FRONT INTERESTS SHOULD PLAN ON SECURING OBJECTS VULNERABLE TO SURF ACTION PRIOR TO THE HIGH SURF DEVELOPING. LOCAL AND MARINE INTERESTS ARE URGED TO MONITOR NOAA WEATHER RADIO AND LOCAL MEDIA ON THE PROGRESS OF THE STORM AND REMAIN ALERT FOR POSSIBLE WATCHES OR WARNINGS. STRONG EASTERLY WINDS DEVELOPING FRIDAY WILL RESULT IN A HIGH RISK OF RIP CURRENTS. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/MKT
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413180.